JOEL S. KARLINER, M.D.
To the Editor: There is a factual error in the otherwise excellent report of Wolfe, Reidenberg, and Vispo on propoxyphene (Darvon®) addiction and withdrawal, (Ann. Intern. Med. 70: 773, 1969). In the discussion section of their paper the authors state that only a ". . . single reported fatality . . ." has resulted from propoxyphene (Darvon®) overdose. There are at least three other well-documented fatal cases in the literature (1-3) and mention of a fourth (4), aside from the report cited by the authors (5).
In one case the fatal ingestion of 2,300 mg of propoxyphene (2), an amount
Learn more about subscription options.
Register Now for a free account.
KARLINER JS. PROPOXYPHENE TOXICITY. Ann Intern Med. 1969;71:428. doi: 10.7326/0003-4819-71-2-428_1
Download citation file:
Published: Ann Intern Med. 1969;71(2):428.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only